MAUDE Adverse Event Report: COOK INC CROSSCATH SUPPORT CATHETER; KRA CATHETER, CONTINUOUS FLUSH

COOK INC CROSSCATH SUPPORT CATHETER; KRA CATHETER, CONTINUOUS FLUSH
Model Number N/A
Medical Device Problem Codes Break (1069); Difficult to Advance (2920)
Health Effect - Clinical Code Injury (2348)
Date of Event 07/07/2016
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Advancement difficulties is addressed in the ifu.The event is currently under investigation.
 
Event or Problem Description
It was reported that the initial access of the chosen catheter site was too difficult and the physician had to move to the other leg.However, there was difficulty loading the catheter onto the wire and placement was aborted.During the removal process, when attempting to remove the catheter off the wire, the catheter locked on the wire and broke into three pieces.Reportedly none of the catheter broke off in the patient.The physician removed the wire and catheter out of the sheath and put in a new wire to complete the procedure.The wire tore the nurse¿s glove and scraped her hand but the customer did not confirm if any medical attention was administered, as this would depend on facility protocol.A section of the device did not remain inside the patient¿s body and the patient did not require any additional procedures due to this occurrence nor experience any adverse effects due to this occurrence.
 
Additional Manufacturer Narrative
(b)(4).Investigation - evaluation: a review of the complaint history, functional test, drawings, device history record, manufacturing instructions, specifications, quality control and visual inspection of the returned device was conducted during the investigation.The visual inspection of the two returned device segments reported the proximal portion of the device to be measured at 139.4 cm in length from the strain relief.Elongation is noted starting at 120.7 cm and extending the length of the segment.Fraying is noted starting at 136.1 cm and extending the length of the segment.The distal portion of the device measured 33.5 cm in length.Fraying is noted starting at 136.1 cm and extending the length of the segment.The device is accordioning starting at 13.5 cm and extending the length of the segment.The 3 marker bands on this device are still intact.Both segments of the device were functionally tested with a 0.18 diameter wire guide.The proximal segment can be front loaded the entire length and back loaded 120.7 cm.The distal segment can be front loaded 16.5 cm and back loaded 16 cm.The complaint device was returned therefore, an investigation evaluation was performed.There is no evidence to suggest the product was not made to specifications.Review of device history record shows no nonconforming events which could contribute to this failure mode.It should be noted there were no other reported complaints for this lot number.Based on the information provided, and the results of our investigation, this device experienced significant force in order to remove the wire guide.This damage makes it difficult to determine the root cause of the failure mode.Possible causes for this failure mode include kinking or occlusion of the device.The root cause of this event is inconclusive.We will continue to monitor for similar complaints.Per the risk assessment no further action is required.
 
Event or Problem Description

Brand Name
CROSSCATH SUPPORT CATHETER
Common Device Name
KRA CATHETER, CONTINUOUS FLUSH
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key5842622
Report Number1820334-2016-00643
Device Sequence Number18949223
Product Code KRA
UDI-Device Identifier00827002515772
UDI-Public(01)00827002515772(17)180202(10)5621685
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K093052
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 07/07/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue NumberCXC3.4-2.2-18-150-P-NS-0
Was Device Available for Evaluation? Yes
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 07/07/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date08/03/2016
Supplement Report FDA Received Date11/29/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;